MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H22
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 12/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured.It was further reported the device allegedly had catheter break and retraction issue.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured.It was further reported the device allegedly had catheter break and retraction issue.Patient current status is unknown.
 
Additional Manufacturer Narrative
H10: the initial mdr was inadvertently submitted with a g3 date of (b)(6) 2021.The correct g3 date is (b)(6) 2021.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failures as no objective evidence was provided for review.Per the reported event details, the target lesion was highly calcified.Therefore, it is possible the interaction between the lesion and the balloon contributed to the reported balloon rupture.However, the definitive root cause for the reported balloon rupture, detachment of device and difficult to remove could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 12/2023), g3, h6 (method).H11: b5, h1, h6 (patient, device, result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failures as no objective evidence was provided for review.A definitive root cause for the reported balloon rupture, detachment of device and difficult to remove could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: b5, d4 (expiry date: 12/2023), g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a angioplasty the pta balloon allegedly ruptured.Reportedly, the health care provider allegedly experienced difficulty removing the balloon and the catheter broke.It was further reported that a fragment of the catheter was removed using a snare and the remaining fragments remained in the patient.The current patient status is unknown.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11954230
Report Number2020394-2021-01188
Device Sequence Number4420898
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMFN0010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/07/2021
07/28/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/17/2021
07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;